Im sorry to hear about your mums condition right now, I know how difficult this is. I'm hoping that her doctors can get to the cause of the pain and give her something to ease this.
As to the metal stent my dad has, It was inserted through his right hand side, between his ribs. He was given a sedative before the procedure and it was done under anaesthetic. I forget if it was a local or a general. The procedure itself did not take too long and he experienced some pain when he came round from the anaesthetic, for which he was given a small dose of morphine.
He also had the drain in his right hand side to allow the bile to be collected. Once the stent was in, the bile started to flow into the bag and the bag was emptied every so often so that it could be measured. I forget exactly how long he had the drain bag, but I think it was for a few days at least. He said he didnt have much pain here, but was always aware that it was connected to him, especially when he had to get up and walk about etc. Even once the bile was draining, he still had his jaundice, dark skin and yellow eyes and did so for quite a while after. He did notice quite quickly I think that his itching had started to stop.
Maybe this link will also go some way to explaining the procedure -
http://www.cancerhelp.org.uk/trials/und … ?page=8046
As I said, he still has the same stent in place and it has not clogged or been cleaned. My dad gets pain in his side every so often for which he takes codeine for. As to whether this is down to the stent or not we do not know. Once he had the stent put in, he would not sleep on his right hand side as he would get a jolt of pain if he did, and still today he does not sleep on his right side.
My dad also gets some trouble with gas, but no pain as a result of that. Hopefully the new stent will work for your mum and also that her pain can be brought under control.
I hope some of that helps.
My best wishes to you and your mum.
Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.